Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having high blood pressure and glaucoma. Taken antibiotic. Small patches appeared on lower lips. Is this a side effect of antibiotics?

I am 41-year-old black male, w. high blood pressure and glaucoma . I was recently prescribed a 30 day regiment of an antibiotic for an inflamed prostate . I finished about 2 weeks ago. Now, I have noticed that the inside of my lower lips has changed its pigmentation from dark brown to pick in small patches . Could this be a side effect of the long-term antibiotic treatment?
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
It has a possibility of adverse effect of antibiotic, "fixed drug eruption" is the term of this type of condition.
Fixed drug eruption is a brown to black patch on skin or mucosa which can activate/ reappear with consumption of same drug. You need to avoid this antibiotic next time in future.
Visit a dermatologist for details information and management.
with regards.
Answered: Sat, 16 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor